Should my hand be this sore after cortisone injection?I got a cortisone injection in my wrist a week ago. Was fine for 2 days following but since then my pain is far worse than beforehand. I feel like I am going to pass out from the pain and now the pain is traveling does steroid injection in wrist hurt the way from my fingers to my shoulder. Is this ih or should I be heading back to my GP? I have had nijection happen before and I called my doctor.
Should my hand be this sore after cortisone injection?
I got a cortisone injection in my wrist a week ago. Was fine for 2 days following but since then my pain is far worse than beforehand. I feel like I am going to pass out from the pain and now the pain is traveling all the way from my fingers to my shoulder. Is this normal or should I be heading back to my GP? I have had this happen before and I called my doctor.
He said that it was rare but possible and it should resolve on its own in a couple days using ice packs on the injection site. Which it did, but until then I thought there was no way it could be normal to have that much pain and that I would never have it done again! Well the next time I had to have it done I did not have the same reaction, so it's just a roll of the dice if it happens to you. I would definitely let your doctor know right away what you're experiencing. I've attached a cut and paste about the side effect that I found when I was having this problem.
This occurs when the injected cortisone crystallizes and. Am off to see my GP tomorrow. I thought it was a flare so I've been icing and what not, however if it is a flare I've had it for 4 days now. That can't be normal right? It sounds to me like that's longer than what they say a flare should last for. I would be concerned that maybe they hit or got too close to a nerve? I'm no doctor but I have also had this happen to me with an epidural injection in my low back. They actually HIT the nerve tho.
But in reality that epidural shot that hit the nerve worked the best out of all the times I've had it done. It was just really painful at the time and for days after I can't remember exactly how many days.
I just about came off the table when it happened and I was under "awake" sedation so I should have been close to falling asleep. Instead I had to be held down from an involuntary reflex after having a needle puncture a nerve.
The pain did stop though and like I said, I got the most relief from actually having the medication placed in the nerve even though it was a mistake on their part. Maybe this will be the case for you! Glad you're seeing your GP today, I hope they give you good news. I would love an update to see how it turns out for you: However I sustained an injury, went to a specialist and he diagnosed me as having carpal tunnel in my right wrist so I had the cortisone injection.
My doctor believes because of my injury it may be something other than carpal tunnel and the injection has just increased my pain levels.
So, looks like my injury has led to pain that cannot be diagnosed. Typing; glad you got into the doctor at least knowing something helps,And you do have some kind of answer for what it is worth at this point hope the pain ease's up very soon hope you can have a nice weekend one way or another Chuck Typing; yes this is pretty common but if the pain is just to much call your doctor and see what you should do about it.
Typing; just so you know also the reason it felt so good for a day or two is they use a small shot of a pain killer prior to giving you the cortisone shot because its a pretty good size needle and the numbing agent takes a few days to wear off and a lot of people think it's from the cortisone shot. Thank you for your comments. I went to my doctor and he believes that the cortisone injection has done more harm then good.
As it has sped up my pain from an injury. Still looking for answers? Try searching for what you seek or ask your own question. Sign In or Register. You must sign in to view your friends. The easiest way to lookup drug information, identify pills, check interactions and set up your own personal medication records. Available for Android and iOS devices. Subscribe to receive email notifications whenever new articles are published. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
To view content sources and attributions, please refer to our editorial policy. We comply with the HONcode standard for trustworthy health information - verify here. Should my hand be this sore after cortisone injection? Asked 27 Apr by typingtimtam Updated 29 Apr Topics pain , cortisone , injection , cortisone injection , wrist , hand , sores Details:.
Respond to this Question Report Favorite. This occurs when the injected cortisone crystallizes and Expand Comment Vote up Report. View all 4 comments Add your Comment. Add your Response Find similar questions. What are the side effects of a deep joint cortisone injection? Can I use toradol tablets with cortisone injection into hip? Does an unsteady injection hand cause damage? How long does nausea lasts after cortisone injections?
I had injection in hip on Dec 23 and been? I hurt my wrist 2 months ago and still having severe pain in wrist when using thumb and hand? Top groups Groups by medication Groups by condition. View top members Find a member. View latest questions Search for answers Ask a question.